Parents Cautioned On The Benadryl Challenge
There is a new challenge going on that teens across the country have been accepting...it's called the Benadryl Challenge on TikTok which, a professor of medicine at Vanderbilt University, Dr. Stokes Peebles warns could have deadly results according to WIVB-TV.
In this new game, teens encourage each other to take as much allergy medicine as needed to hallucinate. Some teens report taking a dozen, or more, pills before “tripping out”.
“Hallucinations can certainly occur from a Benadryl overdose on the way to having coma,” said Dr. Peebles.
Dr. Peebles warns this is not something that anyone should want to have happen to them, it’s not a pleasant experience and can result in death or can have long-lasting side effects.
Side effects caused by overuse of Benadryl can include heart attack, seizure, and stroke, leading to permanent brain damage. Dr Peebles said the idea of getting a high is a fallacy “It causes sedation,” Peebles explained.
Overdosing on Benadryl requires immediate medical attention.
“If you come across this, that someone has taken to much Benadryl, absolutely call 911 because this is not something you can deal with at home.”
It's increasingly important that parents speak to their children about the dangers of games of this kind. If you read or are told of an internet challenge that seems risky, it probably is and not worth the chance.